MAUDE Adverse Event Report: ARTHREX, INC. GALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 09/03/2024, it was reported by a sales representative via (b)(4) that a 5033-100 capturing rod assembly was cold-welded with the screw.This occurred during a revision troch nail procedure when the surgeon removed our troch nail and implanted a synthes nail when the galileo capturing rod cold welded to the screw upon removal.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged 1099-095 telescoping lag screw, 10.5mm x 95mm serial/batch number (b)(6) was received for evaluation.The device was received with the 5033-100 galileo® capturing rod batch 212533 stuck inside.Visual inspection revealed that the telescoping lag screw which was broken at the distal end separating the threaded shaft from the barrel.Multiple scratches were noted on the barrel, the locking ring, and the locking sleeve.The more in-depth visual evaluation revealed that the barrel teeth were bent.Evaluation of the threaded shaft revealed nicks at the threads.The device was received with a metal guide stuck inside the threaded rod, which was bent.No allegation against the metal guide stuck inside the piece of the threaded rod of the telescoping lag screw was received.The most likely cause(s) of the reported failure is user error, excessive force application, or misalignment during the removal process.
 
Event or Problem Description
On 9/10/2024 additional information was received by a sales representative via email who stated that the procedure performed was a subtrochanteric hip fracture.The lag screw broke in the patient's femoral head.The date of the initial procedure was (b)(6) 2024.A picture attached shows all the parts used in the initial procedure.An arthrex rep was present.A standard 10.3 drill in the torch nail set was used to prepare the bone socket for insertion.All fragments were retrieved from the patient.To complete the procedure, a standard removal instrumentation for the lateral body of the lag screw.The surgeon used a conical extractor from the aos 7.0 screw set and removed the purple broken screw threads halfway and then bent a 2.0 k wire into the cannula of the screw and removed from the femoral head.It was unknown if there were delays or if additional anesthesia was needed.
 
Additional Manufacturer Narrative
Additional information: b4, b5, g3, h6.

Brand Name
GALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20522252
Report Number1220246-2024-08232
Device Sequence Number21124921
Product Code HSB
UDI-Device Identifier00848665015843
UDI-Public00848665015843
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120148
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM
Device Catalogue Number1099-095
Device Lot Number212633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer11/08/2024
09/10/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/05/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown